MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 5 X 35MM; BONE CEMENT, POSTERIOR SCREW AUGMENTATION

MEDOS INTERNATIONAL SàRL CH VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 5 X 35MM; BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Model Number 186727535
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 01/01/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.This report is for an unk - screws/unknown lot.Part and lot numbers are unknown; udi number is unknown.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in australia as follows: it was reported patient was operated in (b)(6) 2023.This case was a removal of a t8-l2 posterior instrumentation, no screws were replaced.A pedicle screw on the left side possibly t10 was broken and the surgeon removed part of the screw that he could but a segment of the screw was left insitu.This patient was previously operated on (b)(6) 2015 for a t12 corpectomy and anterior cage fusion t11-l1 : implants found on search where: 1 x 12mm cage 173400312, 1 x 24mm cage 173400324, 1 x 9mm cage 173401309 and 1 x 60mm locking screw 173450065.It appears that there is anterior expedium insitu as well but no usage was found and that would have been implanted on the same day 08.04.2015.A second procedure was performed on the 18.04.2015 which was t8-l2 posterior stabilisation.Implants included: 2 x (5x35) cfx screws 186727535, 4 x (5x40) cfx screws 186727540, 4 x (6x45) cfx screws 186727645, 2 x 300mm viper straight rods186789300 and 10 x viper set screws 179702000.It was this construct that was removed.All of these implants have been sent to cssd and will be kept at the hospital for pick up.Patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)?--> all implants were removed except for the broken section of the viper screw.This screw was inserted in 2015.This report is for one (1) unknown screws.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d4: lot # and udi # added.D6: implantation and explantation dates added.G4: 510(k) # added.D2: additional procode: mni.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.D1, d2, d4: brand name, common device name, procode, and catalog # corrected.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.A review of the receiving inspection (ri) for mis ti cfx fen poly 5x35,was conducted identifying that lot number arfch3 was released in one batch.Batch1: lot units were released on 11 apr 2014 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the mis ti cfx fen poly 5x35 was broken from the mid-distal section of the shank screw, fragment was not returned.Embedded device condition of the fragment cannot be confirmed since x-ray evidence was not provided.With the available information, it is not possible to determine the root cause for this device failure.A dimensional inspection for the mis ti cfx fen poly 5x35 was unable to be performed due to post manufacturing damage.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the mis ti cfx fen poly 5x35 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed: the following drawings reflecting the current and manufactured revisions were reviewed: expedium 5.5 ti, cortical fix polyaxial screw assy, top loading shank dwg- rev.C / rev.A dimensional inspection: n/a.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VIPER SYSTEM FENESTRATED CORTICAL FIX POLYAXIAL SCREW 5.5 X 5 X 35MM
Common Device Name
BONE CEMENT, POSTERIOR SCREW AUGMENTATION
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle 02400
SZ   02400
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key16485390
Report Number1526439-2023-00415
Device Sequence Number14915178
Product Code PML
UDI-Device Identifier10705034282435
UDI-Public(01)10705034282435
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K160879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number186727535
Device Catalogue Number186727535
Device Lot NumberARFCH3
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer03/16/2023
05/08/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date03/30/2023
05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MIS TI CFX FEN POLY 5X35; MIS TI CFX FEN POLY 5X40; MIS TI CFX FEN POLY 5X45; SINGLE-INNER SETSCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown